MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 06/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user attended a programming visit session on (b)(6) 2023.She reported that since the previous session he had been was unable to tolerate stimulation, due to discomfort and metallic taste sensations.However, the device on this side has not been worn for years.While running insitu testing, a strong metallic taste and buzzing sensation to the right side of tongue was reported.Sensations were also reported though when there was no stimulation.Audiologist requested another ct scan for concerns of further migration of the electrode array.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Additional information: based on the received information the reported problems are likely due to a migration of the active electrode out of cochlea.Reportedly also an incomplete insertion at the implantation surgery was achieved.Currently no surgical intervention is considered.
 
Event or Problem Description
The user attended a programming visit session on (b)(6) 2023.She reported that since the previous session she had been unable to tolerate stimulation, due to discomfort and metallic taste sensations.However, the device on this side has not been worn for years.While running in situ testing, a strong metallic taste and _buzzing sensation_ to the right side of tongue was reported.Sensations were also reported though when there was no stimulation.Last diagnostic imaging in (b)(6) 2022 reportedly already showed migration of device.Another ct scan has been requetsed for concerns of further migration of the electrode array.Additional visit scheduled for (b)(6).The user is currently advised to not use device given her adverse reports with current maps (has active electrodes in current maps that are extracochlear) she is following up in (b)(6).There is no plan of revising an ossified cochlea.No further action is planned aside from programming suggestions.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17141835
Report Number9710014-2023-00509
Device Sequence Number13935988
Product Code MCM
UDI-Device Identifier09008737062699
UDI-Public(01)09008737062699
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2015
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number07677
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date08/29/2023
Date Device Manufactured04/16/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale